MAUDE Adverse Event Report: PHILIPS ULTRASOUND, INC; TRANSDUCER

PHILIPS ULTRASOUND, INC; TRANSDUCER
Model Number 989605455171
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial inspection from the site¿s local service engineer identified a broken steering cable within the transducer¿s handle.The return of the suspect transducer is expected and a failure analysis anticipated.A follow-up report will be submitted upon the device return and investigation completion.
 
Event or Problem Description
A customer reported an articulation issue with their x8-2t model transducer.The transesophageal (tee) transducer was used in conjunction with an endotracheal tube for this examination.The physician could not pass the x8-2t by the endotracheal tube due to the lack of the transducer¿s full articulation capabilities.There was no injury associated with this event, and the procedure was successfully completed with another transducer.
 
Additional Manufacturer Narrative
Evaluation of the transducer revealed the steering cable had been separated from its sheath due to a poor solder joint.The investigation concluded that insufficient solder was applied to the handle cable ferrules during the manufacturing process.Risk or impact of solder failure is mitigated by the current manufacturing process of performing additional testing at the factory to ensure proper articulation function.Assembly instructions have been refined and the re-training of assemblers has been implemented.

Common Device Name
TRANSDUCER
Manufacturer (Section D)
PHILIPS ULTRASOUND, INC
22100 bothell everett highway
bothell WA 98021
MDR Report Key7643573
Report Number3019216-2018-00035
Device Sequence Number13739681
Product Code ITX
UDI-Device Identifier00884838069718
UDI-Public(01)00884838069718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989605455171
Device Lot NumberB2417B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1